Duke Mathematical Journal

Perturbations of the rotation C-algebras and of the Heisenberg commutation relation

Uffe Haagerup and Mikael Rørdam

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 77, Number 3 (1995), 627-656.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L05: General theory of $C^*$-algebras


Haagerup, Uffe; Rørdam, Mikael. Perturbations of the rotation $C^{\ast}$ -algebras and of the Heisenberg commutation relation. Duke Math. J. 77 (1995), no. 3, 627--656. doi:10.1215/S0012-7094-95-07720-5. https://projecteuclid.org/euclid.dmj/1077286536

Export citation


  • [1] J. Anderson and W. Paschke, The rotation algebra, Houston J. Math. 15 (1989), no. 1, 1–26.
  • [2] B. Blackadar and M. Rørdam, Extending states on preordered semigroups and the existence of quasitraces on $C\sp *$-algebras, J. Algebra 152 (1992), no. 1, 240–247.
  • [3] O. Bratteli and D. W. Robinson, Operator Algebras and Quantum Statistical Mechanics, Vol. 1, Texts Monographs Phys., Springer-Verlag, Berlin, 1979.
  • [4] M.-D. Choi, Almost commuting matrices need not be nearly commuting, Proc. Amer. Math. Soc. 102 (1988), no. 3, 529–533.
  • [5] M.-D. Choi, G. A. Elliott, and N. Yui, Gauss polynomials and the rotation algebra, Invent. Math. 99 (1990), no. 2, 225–246.
  • [6] J. Cuntz, Simple $C\sp*$-algebras generated by isometries, Comm. Math. Phys. 57 (1977), no. 2, 173–185.
  • [7] J. Cuntz, $K$-theory for certain $C\sp{\ast}$-algebras, Ann. of Math. (2) 113 (1981), no. 1, 181–197.
  • [8] G. A. Elliott, Gaps in the spectrum of an almost periodic Schrödinger operator, C. R. Math. Rep. Acad. Sci. Canada 4 (1982), no. 5, 255–259.
  • [9] G. A. Elliott and T. A. Loring, AF embeddings of $C(\mathbb{T}^2)$ with a prescribed $K$-theory, J. Funct. Anal. 103 (1992), no. 1, 1–25.
  • [10] R. Exel, The soft torus and application to almost commuting matrices, preprint.
  • [11] R. Exel and T. A. Loring, Almost commuting unitary matrices, Proc. Amer. Math. Soc. 106 (1989), no. 4, 913–915.
  • [12] U. Haagerup, Quasitraces are traces on exact $C^{\ast}$-algebras, in preparation.
  • [13] D. Handelman, Homomorphisms of $C^{\ast}$-algebras to finite $AW^{\ast}$-algebras, Michigan Math. J. 28 (1981), no. 2, 229–240.
  • [14] R. V. Kadison and J. R. Ringrose, Fundamentals of the Theory of Operator Algebras, Vol. I, Pure Appl. Math., vol. 100, Academic Press, New York, 1983.
  • [15] N. H. Kuiper, The homotopy type of the unitary group of Hilbert space, Topology 3 (1965), 19–30.
  • [16] H. Lin, Embeddings of $C(S^1 \times S^1)$ into purely infinite simple $C^{\ast}$-algebras and almost commuting normal elements, preprint.
  • [17] T. A. Loring, $K$-theory and asymptotically commuting matrices, Canad. J. Math. 40 (1988), no. 1, 197–216.
  • [18] G. J. Murphy, $C\sp *$-algebras and operator theory, Academic Press Inc., Boston, MA, 1990.
  • [19] M. Pimsner and D. Voiculescu, Imbedding the irrational rotation $C\sp{\ast}$-algebra into an AF-algebra, J. Operator Theory 4 (1980), no. 2, 201–210.
  • [20] M. Reed and B. Simon, Methods of Modern Mathematical Physics, Vol. II: Fourier Analysis, self-adjointness, Academic Press, New York, 1975.
  • [21] M. Rieffel, The cancellation theorem for projective modules over irrational rotation $C\sp{\ast}$-algebras, Proc. London Math. Soc. (3) 47 (1983), no. 2, 285–302.
  • [22] D. Voiculescu, A non-commutative Weyl-von Neumann Theorem, Rev. Roum. Math. Pures Appl. XXI (1976), no. 1, 97–113.
  • [23] D. Voiculescu, Asymptotically commuting finite rank unitary operators without commuting approximants, Acta Sci. Math. (Szeged) 45 (1983), no. 1-4, 429–431.